Electromagnetic Wave Propagation in Fractional Space

  • Muhammad Zubair
  • Muhammad Junaid Mughal
  • Qaisar Abbas Naqvi
Part of the SpringerBriefs in Applied Sciences and Technology book series (BRIEFSAPPLSCIENCES)


The wave equation has very important role in many areas of physics. It has a fundamental meaning in classical as well as quantum field theory. With this view, one is strongly motivated to discuss solutions of the wave equation in all possible situations. The wave equation in fractional space can effectively describe the wave propagation phenomenon in fractal media. In this chapter, exact solutions of different forms of wave equation in \(D\)-dimensional fractional space are provided, which describe the phenomenon of electromagnetic wave propagation in fractional space.


Wave Equation Fractional Space Hankel Function Cylindrical Wave Electromagnetic Wave Propagation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    C.A. Balanis, Advanced Engineering Electromagnetics (Wiley, New York, 1989)Google Scholar
  2. 2.
    C. Palmer, P.N. Stavrinou, Equations of motion in a noninteger-dimension space. J. Phys. A 37, 6987–7003 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    A.D. Polyanin, V.F. Zaitsev, Handbook of Exact Solutions for Ordinary Differential Equations, 2nd edn. (CRC Press, Boca Raton, 2003)zbMATHGoogle Scholar
  4. 4.
    M. Abramowitz, I.A. Stegun, Handbook of mathematical functions with formulas, Graphs, and Mathematical Tables.U.S. Department of Commerce (1972)Google Scholar
  5. 5.
    M. Zubair, M.J. Mughal, Q.A. Naqvi, The wave equation and general plane wave solutions in fractional space. Prog Electromn Res Lett 19, 137–146 (2010)Google Scholar
  6. 6.
    M. Zubair, M.J. Mughal, Q.A. Naqvi, An exact solution of cylindrical wave equation for electromagnetic field in fractional dimensional space. Prog Electromn Res Lett 114, 443–455 (2011)Google Scholar
  7. 7.
    M. Zubair, M.J. Mughal, Q.A. Naqvi, An exact solution of spherical wave in D-dimensional fractional space. J Electromn Waves Appl 25, 1481–1491 (2011)Google Scholar

Copyright information

© The Author(s) 2012

Authors and Affiliations

  • Muhammad Zubair
    • 1
  • Muhammad Junaid Mughal
    • 1
  • Qaisar Abbas Naqvi
    • 2
  1. 1.Faculty of Electronic EngineeringGIK Institute of Engineering Sciences and TechnologyTopiPakistan
  2. 2.Department of ElectronicsQuaid-e-Azam UniversityIslamabadPakistan

Personalised recommendations